Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 8, 2007, 4:38 PM EDT for Leslie County, Perry County, Kentucky. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 4:38 PM EDT (20:38 UTC)
- Expired
- Jun 8, 2007, 5:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Leslie County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 46 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:50 PM EDT | TSTM WND DMG | Hyden, KY | 1 TREE BLOWN OVER ONTO POWER LINES AT 61 RATLIFF AND 421. |
| Jun 8, 5:00 PM EDT | TSTM WND DMG | Smilax, KY | NUMEROUS TREE LIMBS DOWN. SOME AS LARGE AS 4 INCHES IN DIAMETER |
| Jun 8, 5:08 PM EDT | TSTM WND DMG | 4 Sse Hazard, KY | TREES DOWN NEAR 1166 AND ROUTE 7 INTERSECTION. ALSO NEAR ROUTE 7 AND ROUTE 15 INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 082038
SVRJKL
KYC131-193-082115-
/O.NEW.KJKL.SV.W.0064.070608T2038Z-070608T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
438 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY
EASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY
* UNTIL 515 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CREEKVILLE...OR 10 MILES
WEST OF HYDEN...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HYDEN...THOUSANDSTICKS...WENDOVER AND STINNETT BY 445 PM EDT...
DRYHILL...CINDA AND TOULOUSE BY 450 PM EDT...
WOOTON...FREW AND AVAWAM BY 455 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3705 8355 3717 8355 3723 8351 3734 8313
3732 8311 3724 8313 3724 8307 3721 8305
3720 8301 3717 8305 3709 8306 3703 8350
$$
DUSTY2 follow-up statements
000
WWUS53 KJKL 082053
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT FRI JUN 8 2007
KYC131-193-082115-
/O.CON.KJKL.SV.W.0064.000000T0000Z-070608T2115Z/
PERRY KY-LESLIE KY-
452 PM EDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN LESLIE AND EASTERN PERRY COUNTIES...
AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS NEAR 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DRYHILL TO HYDEN TO HOSKINSTON...OR ALONG A LINE
EXTENDING FROM HYDEN TO 8 MILES SOUTH OF HYDEN...MOVING EAST AT 30
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WOOTON...SMILAX...CUTSHIN AND AVAWAM BY 500 PM EDT...
YEADDISS...FREW AND DALEY BY 505 PM EDT...
HAZARD...BULAN AND VIPER BY 510 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.
LAT...LON 3705 8355 3717 8355 3723 8351 3734 8313
3732 8311 3724 8313 3724 8307 3721 8305
3720 8301 3717 8305 3709 8306 3703 8350
$$
HAL000
WWUS53 KJKL 082116
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
513 PM EDT FRI JUN 8 2007
KYC131-193-082123-
/O.EXP.KJKL.SV.W.0064.000000T0000Z-070608T2115Z/
PERRY KY-LESLIE KY-
513 PM EDT FRI JUN 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LESLIE AND EASTERN
PERRY COUNTIES EXPIRES AT 515 PM EDT...
ALTHOUGH THE STORMS HAVE WEAKENED BELOW SEVERE LEVELS...STRONG WINDS
AROUND 50 MPH AND SMALL HAIL WILL BE POSSIBLE THROUGH 5:30 PM IN THE
VICINITY OF BIG ROCK...SLEMP...AND DELPHIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.
LAT...LON 3705 8355 3717 8355 3723 8351 3734 8313
3732 8311 3724 8313 3724 8307 3721 8305
3720 8301 3717 8305 3709 8306 3703 8350
$$
HALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 8, 3:30 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 330 PM EDT FRI JUN 8 2007 .SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED COLD FRONT WILL SLOW SOME AS IT ADVANCES THROUGH THE FORECAST AREA TONIGHT. MAIN AREA OF ONGOING STRONG TO SEVERE THUNDERSTORMS WILL EXIT THE AREA BY AROUND 9 PM OR SO THIS EVENING. ATMOSPHERE REMAINS VERY UNSTABLE OUT AHEAD OF CURRENT CONVECTION SO ISOLATED TO SCATTERED SEVERE THUNDERSTORMS REMAIN POSSIBLE INTO THE EARLY EVENING HOURS. CANNOT RULE OUT ADDITIONAL WIDELY SCATTERED SHOWERS/TSTORMS DEVELOPING AS THE FRONT CROSSES LATER ON... ALTHOUGH THIS WILL MOST LIKELY REMAIN TO OUR NORTH. WILL DROP POPS OFF QUICKLY BY MIDNIGHT HOWEVER AS WE STABILIZE WITH THE LOSS OF DAYTIME HEATING. PATCHY FOG WILL LIKELY DEVELOP BEHIND THE CONVECTION TONIGHT BUT ENOUGH CLOUD COVER AND SLIGHT MIXING AS THE FRONT MOVES THROUGH WILL HOPEFULLY KEEP IT FROM GETTING WIDESPREAD AND DENSE. LOW LEVEL FLOW TURNS NORTHEASTERLY BEHIND THE FRONT LATER TONIGHT AND THROUGH THE DAY ON SATURDAY. LOW CLOUDS WILL LIKELY LINGER OVER OUR SOUTHEAST COUNTIES THROUGH MUCH OF THE MORNING. NAM IS RATHER MOIST BELOW 850 MB THROUGH MUCH OF THE DAY... BUT WILL GO WITH SCATTERED CLOUD COVER AT MOST RIGHT NOW. WHATEVER THE CASE SKIES SHOULD BECOME MOSTLY CLEAR EVERYWHERE BY SATURDAY NIGHT AND REMAIN THAT WAY THROUGH SUNDAY NIGHT. WILL HOLD TEMPS UP ABOVE GUIDANCE A LITTLE TONIGHT AS GUIDANCE OFTEN VERIFIES TOO COOL IN THIS TYPE OF SCENARIO. TEMPERATURES WILL FINALLY COOL OFF SOME BEHIND THE FRONT BY TOMORROW... WITH HIGHS EXPECTED TO SETTLE BACK INTO THE LOW TO MID 80S SATURDAY AND AGAIN ON SUNDAY. OF COURSE TEMPS ON SATURDAY WILL HINGE LARGELY ON THE AMOUNT OF LINGERING CLOUDS... BUT WILL STAY CLOSE TO THE SUNNIER/WARMER GFS GUIDANCE AT THIS TIME. THE DRIER AIRMASS FILTERING IN BEHIND THE FRONT WITH DEWPOINTS IN THE 50S WILL HELP OVERNIGHT LOWS FALL BACK TO BELOW NORMAL VALUES. .LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED MONDAY AND TUESDAY WILL START OUT DRY WITH SCATTERED CU DEVELOPING IN THE AFTERNOON... CLEARING OVERNIGHT. LOOK FOR AN INCREASE IN CLOUD COVER ON WED AS THE NEXT WX SYSTEM WILL APPROACH THE LOWER GT LKS. EXPECT INCREASED CHC FOR AFTERNOON AND EARLY EVENING SHRA/TSRA WITH THE INCREASE IN LLVL MOISTURE AND SOLAR HEATING CREATING LOCALIZED LIFT. FNT TO ENTER THE PICTURE BY FRI WITH BETTER OPPORTUNITY FOR SHRA/TSRA FOR THE EARLY WEEKEND. TEMPS TO REMAIN FAIRLY CONSISTENT WITH HIGHS IN THE 80S AND LOWS IN THE LOWER TO MID 60S EVERY DAY. && .AVIATION.../18Z TO 18Z/ COLD FRONTAL BOUNDARY IS PUSHING INTO WESTERN KY. SHRA/TSRA LEADING THE FRONT INTO CENTRAL KY WITH SCATTERED SHRA /TSRA FORMING JUST WEST OF I-75 AND SCATTERED SHRA FORMING ON THE WESTERN EDGES OF THE HIGH TERRAIN IN FAR EASTERN KY. ALL OF EASTERN KY UNDER SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT. WILL INCLUDE IN THE FORECAST MENTION OF SEVERE THUNDERSTORMS WITH HAIL AND WIND GUSTS TO AT LEAST 50KTS. BIGGEST QUESTION WILL BE TIMING OF FRONTAL AND TSRA PASSAGE. CURRENT TIMING HAS TSRA IN SME BY 1830 UTC...LOZ BY 19 UTC AND JKL BY 1920 UTC. BEST TIMING HAS THE LINE OF TSRA ABOUT ONE HR DEEP SO WILL FCST PREVAILING TSRA FOR THESE TIMES. AFTER THE INITIAL LINE PASSES THRU LOOK FOR A PERIOD OF LIGHT RAIN FOLLOWED BY FRONTAL PASSAGE AROUND 23-01 UTC. AFTER FRONTAL PASSAGE SKY WILL RAISE RAPIDLY AND LOOK FOR CLEARING FOLLOWED BY ONSET OF MVFR IN FOG. AFTER SUNRISE WILL ONLY PROJECT VFR WITH SCT CU. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ABE LONG TERM...DUSTY AVIATION...DUSTY
Hazardous weather outlook, Jun 8, 11:06 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1106 AM EDT FRI JUN 8 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1106 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. THE THREAT FOR SEVERE THUNDERSTORMS WILL ARRIVE BY AROUND 2 PM NORTHWEST OF A MOUNT STERLING TO MOREHEAD LINE AND GRADUALLY PROGRESS TO THE SOUTHEAST THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS. THE THREAT FOR SEVERE THUNDERSTORMS WILL END BY 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF LARGE HAIL AND DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN JACKSON. ABE
In the hours before
Local storm report, Jun 8, 3:01 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG BIGGS 37.42N 82.27W
06/08/2007 PIKE KY PUBLIC
SEVERAL TREES DOWN ON HWY 194 BETWEEN BIGGS AND GRAPEVINE
&&
BTERRIZZLocal storm report, Jun 8, 3:38 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG OGGS STATION 38.02N 83.82W
06/08/2007 MONTGOMERY KY COUNTY OFFICIAL
TREE DOWN ON HWY 713 SE PORTION OF COUNTY
&&
BTERRIZZLocal storm report, Jun 8, 4:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
436 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG GARRET 37.48N 82.83W
06/08/2007 FLOYD KY TRAINED SPOTTER
SEVERAL WRIST SIZE BRANCHES TORN OFF TREES.
&&
BTERRIZZThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:19 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 30 min |
| Jun 8, 2:19 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 30 min |
| Jun 8, 3:31 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 14 min |
| Jun 8, 3:52 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Owsley | 23 min |
| Jun 8, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin | 48 min |
| Jun 8, 4:35 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.